Alert archive / Kansas / Flash Flood Warnings in 2019
Flash Flood Warning 16, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at May 26, 2019, 5:07 PM CDT for Gray County, Kansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2019, 5:07 PM CDT (22:07 UTC)
- Expired
- May 26, 2019, 7:37 PM CDT
- In force
- 3 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Gray County, KS
The radar
The Dodge City radar (KDDC), 55 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.1 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 788 J/kg
- Mixed-layer CIN
- -169 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 342 m²/s²
- 0-3 km storm-relative helicity
- 358 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted.
859 WGUS53 KDDC 262207 FFWDDC KSC069-270100- /O.NEW.KDDC.FF.W.0016.190526T2207Z-190527T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Dodge City KS 507 PM CDT Sun May 26 2019 The National Weather Service in Dodge City has issued a * Flash Flood Warning for... Southwestern Gray County in southwestern Kansas... * Until 800 PM CDT. * At 507 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. 1 to 2 inches of rain have fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Montezuma and Copeland. Additional rainfall amounts of up to 1 inch are possible in the warned area as more storms move through. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause flooding of small creeks and streams, country roads, farmland, and other low lying spots. && LAT...LON 3748 10065 3771 10065 3771 10039 3747 10038 $$ TATRO
1 follow-up statement
667 WGUS73 KDDC 270037 FFSDDC Flash Flood Statement National Weather Service Dodge City KS 737 PM CDT Sun May 26 2019 KSC069-270047- /O.CAN.KDDC.FF.W.0016.000000T0000Z-190527T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Gray KS- 737 PM CDT Sun May 26 2019 ...THE FLASH FLOOD WARNING FOR SOUTHWESTERN GRAY COUNTY IS CANCELLED... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3748 10065 3771 10065 3771 10039 3747 10038 $$ TATRO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at May 26, 1:36 PM CDT, 3 hours 31 minutes earlier.
Area forecast discussion, May 26, 1:36 PM CDT, 3 hours 31 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 136 PM CDT Sun May 26 2019 ...Updated Long Term Discussion... .SHORT TERM...(This afternoon through Monday) Issued at 1149 AM CDT Sun May 26 2019 Another round of heavier rainfall and severe thunderstorms late this afternoon and into the nighttime hours towards midnight as a dryline pushing across from eastern Colorado into far western Kansas by 6-7PM and spreading east and northeast through midnight. A shortwave trough visible on IR pushing across northern Mexico into eastern New Mexico and west Texas will continue to push into eastern Colorado and western Kansas that will help support the storms along the dryline pushing off the Front Range of Colorado. This will allow for good leeside troughing to ignite cyclogenesis over eastern Colorado with warm air pushing further north into northern Kansas. With decent daytime heating, strong mixing will occur under such a moist low level flow out of the south to southeast enhanced with upslope winds. Strong cape up to 3000 J/kg along with stronger low level shear over 40kts that will help aid in good rotation with these storms to produce larger hail up to tennis balls and isolated tornadoes being possible more so than it was yesterday due to more upper level support with the aforementioned shortwave trough extending into the mid levels to support the dryline ignition this afternoon first over eastern Colorado before pushing into the CWA. Damaging wind can also be expected over 60mph with decent DCAPE and linear features that these storms will turn into as the night wears on and models depict more of a clump of severe rather than more discrete unlike earlier in the event. Expect mid to upper 70s for afternoon high temperatures this afternoon with overnight lows dropping into the mid 50s to mid 60s west to east with scattering out of clouds as the aforementioned shortwave pushes to the northeast out of the CWA into north central Kansas and Nebraska. Winds will turn more southwesterly through the early morning with strong downsloping that will help aid in a better warmup in the afternoon and stronger gusts up to 25-30 mph during the peak heating of the afternoon for Monday. Mid 80s for highs can be expected widespread across southwestern Kansas with winds diminishing after sunset due to radiational cooling under clear skies allowing for much cooler morning lows for Tuesday into the upper 40s along the Colorado state line to low 60s towards south central Kansas of the eastern counties. Any storm development with severe weather for Monday afternoon and evening will stay to the north into northwestern Kansas and into the far reaches of Nebraska and Wyoming even though SPC depict and marginal and slight area clipping the northern counties of the CWA along the I-70 corridor. This will be something to keep an eye on but models show these staying out of the area and will monitor in the next round of forecasts overnight once this severe threat exits the area over night tonight. .LONG TERM...(Monday night through Sunday) Issued at 129 PM CDT Sun May 26 2019 Quiet weather for the start of the long term for the majority of the work week as upper level ridging sets up in place across the Rockies and high plains giving way to dry northwest flow that will allow southwest Kansas to dry out and warm up going towards the weekend. Breezy southwest winds can be expected for the majority of the week with leeside troughing across eastern Colorado but not evident to be too deep to allow for stronger wind gusts not seeing anything above the 20-30 mph range. Temperature wise through Friday, expect morning lows to be in the 50s to mid 60s west to east and afternoon highs in the 70s to low 80s. The next disturbance looks to effect the CWA by Friday evening as a deep low makes its way across the four corner region pushing the aforementioned ridge to the east with increase divergence aloft through the Rockies and high plains. This will give way to increased storm chances and due to that time of year, the next chance for widespread severe weather for the region. It is too far out to determine what hazards can be expected or exact timing but will be something to keep an eye on in the future forecasts after the severe weather being dealt with currently in the short term. Expect these storms chances to return over the weekend for Saturday and Sunday with increased moist low level flow out of the southeast pumping in good humid, Gulf of Mexico air into the area giving way to more chances for severe to start off the month of June. Otherwise, expect morning low temperatures in the 50s and afternoon highs again in the 70s to low 80s. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1138 AM CDT Sun May 26 2019 Lingering stratus and patchy areas of fog still surrounding the TAF sites with MVFR ceilings and visibility persisting through the early parts of the period into the afternoon. Another round of storms will push across from Colorado that will affect LBL and GCK by 23Z, and DDC and HYS by 02Z. These storms will push east by 05-07Z respectively with lifting ceilings and breezy south winds up to 12kts. && .PRELIMINARY POINT TEMPS/POPS... DDC 77 60 83 58 / 30 100 0 10 GCK 77 57 83 51 / 50 90 0 0 EHA 80 55 83 49 / 60 80 0 0 LBL 78 57 84 53 / 50 90 0 0 HYS 76 61 84 61 / 40 90 0 10 P28 79 64 83 66 / 30 100 0 10 && .DDC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Monday morning for KSZ030-031-043>046- 062>066-075>081-085>090. && SHORT TERM...Lowe LONG TERM...Lowe AVIATION...Lowe
Hazardous weather outlook, May 26, 1:43 PM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 143 PM CDT Sun May 26 2019 KSZ030-031-043>046-061>066-074>081-084>090-271845- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 143 PM CDT Sun May 26 2019 /1243 PM MDT Sun May 26 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...This afternoon and tonight. Day 1 Discussion ---------------- Increased severe weather risk this afternoon and evening into the nighttime hours towards midnight as storms already starting to fire off over eastern Colorado expecting to push across the Kansas state line in the next hour or so with threats for hail and wind with a few tornadoes possible. A tornado watch is in effect through tonight for these western counties as far east as the HWY 83 corridor to include Scott City, Garden City, and down to Liberal with points to the west. Expect this ongoing threat to spread east and northeast throughout the evening, especially with wind and hail being the main threat as tornado chances decrease as the night wears on and storms become much more disorganized and clumped together. Flooding will be a high concern as well with these storms expecting an additional 1-3 inches of rainfall for much of the CWA in areas already very much saturated and nowhere for any runoff to go. The flash flood watch in effect through the early morning hours and ongoing warnings will be produced as warranted with the aforementioned storm activity. Day 1 Hazards ------------- * Tornado: Elevated risk * Hail: Elevated risk * Thunderstorm wind damage: Elevated risk * Flooding: Elevated risk * Lightning: Significant risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. Days 2-7 Discussion ------------------- Quiet long term weather in terms of hazards with an elevated fire risk for Monday with increased wind and lower relative humidity with storm threats non existent through the end of the week. The next round of storms are expected for Friday night and into the weekend on Saturday with lightning a main threat for now as severe parameters look scarce this far out, but definitely not out of the question given the time of year and recent history of the weather in the past couple of weeks. Days 2-7 Hazards ---------------- * Monday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Tuesday No hazards. * Wednesday No hazards. * Thursday No hazards. * Friday * Lightning: Limited risk * Saturday * Lightning: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed for points along and west of HWY 83 through 10PM CDT tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo LOWE
In the hours before
Special weather statement, May 26, 4:27 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Dodge City KS 427 PM CDT Sun May 26 2019 KSZ063-064-077-078-087-262200- Gray KS-Finney KS-Hodgeman KS-Meade KS-Ford KS- 427 PM CDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FORD...EASTERN FINNEY...SOUTHWESTERN HODGEMAN...NORTHWESTERN MEADE AND GRAY COUNTIES UNTIL 500 PM CDT... At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near Montezuma, moving north at 45 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cimarron, Montezuma, Ensign, The Haggard Elev and Kalvesta. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Tornado Watch remains in effect until 1000 PM CDT for southwestern Kansas. LAT...LON 3733 10025 3746 10065 3807 10031 3807 10016 TIME...MOT...LOC 2126Z 188DEG 57KT 3754 10044 TATRO
Special weather statement, May 26, 4:28 PM CDT, 39 minutes before
Special Weather Statement National Weather Service Dodge City KS 428 PM CDT Sun May 26 2019 KSZ085-086-262200- Seward KS-Stevens KS- 428 PM CDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SEWARD AND SOUTHEASTERN STEVENS COUNTIES UNTIL 500 PM CDT... At 427 PM CDT, Doppler radar was tracking a strong thunderstorm near Woods, moving north at 45 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Liberal, Kismet, Woods and Hayne. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Tornado Watch remains in effect until 1000 PM CDT for southwestern Kansas. LAT...LON 3700 10064 3700 10117 3728 10119 3733 10064 TIME...MOT...LOC 2127Z 188DEG 57KT 3712 10103 TATRO
Special weather statement, May 26, 4:38 PM CDT, 29 minutes before
Special Weather Statement National Weather Service Dodge City KS 438 PM CDT Sun May 26 2019 KSZ063-076-077-087-262215- Gray KS-Finney KS-Meade KS-Haskell KS- 438 PM CDT Sun May 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FINNEY... NORTHWESTERN MEADE...WESTERN GRAY AND NORTHEASTERN HASKELL COUNTIES UNTIL 515 PM CDT... At 437 PM CDT, Doppler radar was tracking a strong thunderstorm very near Copeland, moving north at 45 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Pierceville, Copeland, Ingalls, Charleston and Tice. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Tornado Watch remains in effect until 1000 PM CDT for southwestern Kansas. LAT...LON 3742 10061 3755 10094 3806 10069 3808 10030 TIME...MOT...LOC 2137Z 188DEG 58KT 3754 10065 TATRO
Local storm report, May 26, 4:46 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
446 PM CDT SUN MAY 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 3 NNW TICE 37.56N 100.74W
05/26/2019 E1.00 INCH HASKELL KS PUBLIC
FACEBOOK REPORT OF PENNY TO QUARTER SIZE
HAIL.
&&
RMLSpecial weather statement, May 26, 5:01 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service Dodge City KS
501 PM CDT Sun May 26 2019
KSZ076-086-087-262230-
Seward KS-Meade KS-Haskell KS-
501 PM CDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FORD...EASTERN
SEWARD...MEADE...SOUTHEASTERN GRAY...SOUTHEASTERN HASKELL AND
NORTHWESTERN CLARK COUNTIES UNTIL 530 PM CDT...
At 500 PM CDT, Doppler radar was tracking a line of thunderstorm
from Kismet to 9 miles north of Forgan, or 12 miles southwest of
Meade State Park, moving north at 45 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storms.
Locations impacted include...
Meade, Fowler, Kismet, Meade State Park, Hayne, Missler and Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1000 PM CDT for southwestern
Kansas.
LAT...LON 3747 10065 3747 10028 3748 10028 3748 10026
3747 10011 3701 10009 3700 10087
TIME...MOT...LOC 2200Z 194DEG 46KT 3704 10059
TATROSpecial weather statement, May 26, 5:03 PM CDT, 4 minutes before
Special Weather Statement
National Weather Service Dodge City KS
503 PM CDT Sun May 26 2019
KSZ063-064-077-078-262245-
Gray KS-Finney KS-Hodgeman KS-Ford KS-
503 PM CDT Sun May 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FORD...NORTHEASTERN
FINNEY...WESTERN HODGEMAN AND GRAY COUNTIES UNTIL 545 PM CDT...
At 502 PM CDT, Doppler radar was tracking a line of strong
thunderstorms from Montezuma to Dodge City, moving north at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dodge City, Cimarron, Montezuma, Jetmore, Ingalls, Ensign,
Charleston, Howell, Kalvesta, Wright, The Haggard Elev and Ft. Dodge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Tornado Watch remains in effect until 1000 PM CDT for southwestern
Kansas.
LAT...LON 3754 9980 3756 10065 3787 10060 3826 10032
3822 9982
TIME...MOT...LOC 2202Z 194DEG 46KT 3770 10030
TATROThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 7:01 PM CDT | Special Weather Statement | DDC | Barber | 29 min |
| May 25, 7:13 PM CDT | Severe Thunderstorm Warning | DDC | Barber | 32 min |
| May 26, 12:42 AM CDT | Flash Flood Watch | DDC | Barber, Clark, Comanche, Edwards, Ellis, Finney and 18 more | 26 hr |
| May 26, 2:53 AM CDT | Areal Flood Warning | DDC | Pawnee, Rush | 24 hr |
| May 26, 3:23 AM CDT | Special Weather Statement | DDC | Meade | 52 min |
| May 26, 3:43 AM CDT | Special Weather Statement | DDC | Clark, Comanche | 47 min |
| May 26, 4:18 AM CDT | Flash Flood Warning | DDC | Barber, Comanche | 6 hr |
| May 26, 4:32 AM CDT | Severe Thunderstorm Warning | DDC | Barber, Comanche | 43 min |
| May 26, 4:35 AM CDT | Special Weather Statement | DDC | Ness | 40 min |
| May 26, 4:52 AM CDT | Special Weather Statement | DDC | Pawnee, Pratt, Rush, Stafford | 53 min |
| May 26, 8:38 AM CDT | River Flood Warning | DDC | Rush | 25 hr |
| May 26, 2:55 PM CDT | Special Weather Statement | DDC | Hamilton | 50 min |
| May 26, 3:31 PM CDT | Special Weather Statement | DDC | Haskell | 29 min |
| May 26, 3:36 PM CDT | Special Weather Statement | DDC | Grant, Stevens | 24 min |
| May 26, 3:49 PM CDT | Special Weather Statement | DDC | Lane | 26 min |
| May 26, 3:58 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Gray, Haskell, Seward, Stevens | 47 min |
| May 26, 4:00 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Lane, Ness | 20 min |
| May 26, 4:27 PM CDT | Special Weather Statement | DDC | Gray | 33 min |
| May 26, 4:28 PM CDT | Special Weather Statement | DDC | Seward | 32 min |
| May 26, 4:38 PM CDT | Special Weather Statement | DDC | Haskell | 37 min |
| May 26, 4:43 PM CDT | Flash Flood Warning | DDC | Haskell | 3 hr |
| May 26, 5:01 PM CDT | Special Weather Statement | DDC | Meade | 29 min |
| May 26, 5:03 PM CDT | Special Weather Statement | DDC | Ford, Gray, Hodgeman | 42 min |
| May 26, 5:15 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 45 min |
| May 26, 5:47 PM CDT | Special Weather Statement | DDC | Edwards, Hodgeman, Kiowa | 43 min |
| May 26, 5:50 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 40 min |
| May 26, 5:59 PM CDT | Flash Flood Warning | DDC | Ford, Gray, Hodgeman | 3 hr |
| May 26, 6:16 PM CDT | Special Weather Statement | DDC | Pawnee, Pratt, Rush, Stafford | 44 min |
Nearby
Flash Flood Warnings in Kansas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.